MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-25
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 12/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 25mm portico valve was selected for implant using a small flexnav delivery system.The femoral route was inaccessible; therefore the delivery point was the left subclavian artery.The valve was "difficult to be positioned with good annular alignment to the native aortic valve due to the steep aortic angulation (horizontal aorta)".At the 3rd deployment, the valve landed at an acceptable depth (4mm below the non-coronary cusp (ncc) and 9mm below the left coronary cusp (lcc).The valve self-centered and tilted clockwise after complete deployment, causing the lcc side to dive further down to the lvot (12mm below lcc).No transvalvular gradient was observed, however low aortic regurgitation (ar) index suggested moderate to severe aortic regurgitation.In addition, transesophageal echocardiogram (tee) and aortogram also suggested severe leakage over the lcc border of the valve.Balloon valvuloplasty was attempted with a 22mm balloon and then a 23mm balloon with no improvement.The physician elected to implant a second valve.A new 25mm portico valve was prepared and successfully implanted with no complications.The second valve was released at 1mm below ncc and 4mm below lcc.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of moderate to severe aortic regurgitation, severe leakage was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including specification for radial force.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, "prior to release, position the fluoro source to ensure the struts at the distal (lvot) portion of the valve are aligned and confirm the depth of the implant is approximately 3mm.".
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that small felxnav delivery systems were used to implant the two 25mm portico valves.The 25mm portico valves were sized using multi-slice computed tomography (msct) measurements.The valve-in-valve procedure was not considered an emergency to prevent permanent impairment or death, but rather to optimize the treatment outcome.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.It was noted that the first 25mm portico valve tilted and migrated toward the left ventricular outflow tract (lvot) over the side of the left coronary cusp after complete deployment.It was noted that the trace aortic regurgitation after a successful valve-in-valve procedure was considered acceptable and required no further intervention/treatment.The patient was stable at the time of reported.The cause of the first 25mm portico valve's migration was deemed to be from access through the left subclavian and the increased aortic angulation (horizontal aorta) making the valve positioning more challenging and thereby resulted in valve migration.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16153584
Report Number2135147-2023-00190
Device Sequence Number12611530
Product Code NPT
UDI-Device Identifier05415067012487
UDI-Public05415067012487
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2025
Device Model NumberPRT-25
Device Catalogue NumberPRT-25
Device Lot Number8496152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight58 KG